Showing posts with label skin. Show all posts
Showing posts with label skin. Show all posts

Saturday, October 22, 2011

Krokodil – The most dangerous new drug!

This new opiate for the poor was made in Russia as a substitute for heroin, which is becoming very expensive and unavailable for addicts.  It can be made at home, and from it, the skin of addicts becomes greenish and scaly, just like reptiles’. 

Krokodil (Crocodile) is the latest drug that can be made at home, and it first appeared in Russia. It is an opiate for the poor, and its effects are frightening. It is named “Krokodil” because its poisonous substances are quickly changing the look of the skin of the addicts, which is becoming greenish and scaly, like reptiles’ skin.

Russia has more than two million heroin addicts, more than any other country in the world. Efforts to reduce the flow of heroin from Afghanistan has led to its limited supply, increased price on the streets, and for those addicts who can not afford the next dose, even more terrible and ghastly thing – a drug that can be made at home. Its medical name is desomorphine and it is a synthetic opiate more powerful than heroin. It is made with a complex process of mixing and chemical reactions, which addicts know very well and do it several times a day.

And while heroin costs from 20 to 50 Euros, desomorphine can be “boiled” from Codeine-based pills for headache that cost two Euros per pack, and other ingredients that everyone has at home and can be very cheap to buy in the store. In case the vein is missed, an abscess is immediately appearing on the skin. The addicts who are using this drug for several years look terrible. Their skin becomes grayish, rotten, and, in the latter stages, you can actually see their bones. People are literally rotting to death.

Four years ago, Russian heroin addicts first discovered how to make a "Krokodil". Since then, the number of addicts is in rise, and it reached a peak in recent months. Every year, about 30.000 addicts die in Russia, which is one third of addicts’ deaths worldwide. It is estimated that about five percent of drug addicts in Russia use “Krokodil”, and about 100.000 more of them are using some other type of home-made opiate.

When someone goes to rehabilitation from heroin, symptoms last from five to ten days, after which there is great danger of their return.

With “Krokodil”, this is more complicated. Pains are lasting up to one month, and they are unbearable. To endure pain, rehabilitators have to be injected with extremely strong tranquilizers.

You can recognize “Krokodil” users by their specific smell of iodine, which is infiltrated into their clothes and can not be removed with washing.  Each apartment in which the “Krokodil” was boiled can be forgotten as a place to live because the smell can never be eliminated.


Addicts have no problem buying codeine tablets that are sold without a prescription, and pharmacists do not refuse to sell them even though they know why exactly they are bought.  The solution is obvious: ban the sale of codeine. But although the authorities are aware of the problem that lasts more than a year, they almost do nothing to resolve it.

Zhenya, former addict

“The effect of “krokodil” lasts from 90 minutes to two hours”, says Zhenya, a former addict.

“You don't sleep much when you're on krokodil, as you need to wake up every couple of hours for another hit. The cooking process takes at least half an hour, so being a krokodil addict is basically a full-time job. At the time we were cooking it at our place, and loads of people came round and pitched in. For three days we just kept on making it. By the end, we all staggered out yellow, exhausted and stinking of iodine.” –says Zhenya.
read more...

Thursday, March 03, 2011

It's nothing wrong with you!

Heart palpitations, skin changes, trembling hands... Many symptoms can simulate a serious disease, but they are actually harmless. 

Our bodies have an incredible capacity to scare us. Because of a single twitch you can easily think that you have multiple sclerosis, and for a minor change on your skin that you have cancer. You can spend days studying those symptoms on the internet. But now you can finally step away from the keyboard. Most bumps on the skin and body changes are actually harmless.

Skin changes

Skin changes, in the form of small thickening which is in some parts darker, is usually developing in areas where skin rubs on skin or clothing, as well as in the armpits, neck, under breasts, even on the eyelids. It is not entirely clear why some people are more prone to these skin changes. The good news is that these spots on the skin are virtually never cancerous and can be easily removed with a help of dermatologist.

Consult your doctor if these spots on the body do not quickly disappear, become rough, or darker and redder than the skin. It could be wart, keratoses (benign tumor of the skin) or even skin cancer.

Redness

These small, round, red spots and bumps on the skin (if you have problematic complexion and you’re over forty, they can be more frequent) are likely surface blood vessels that are not absorbed into the skin. The body naturally produces new blood vessels and replaces the old ones. But, with years, our body produces more blood vessels than can be absorbed, and then these little red dots appear. 

Consult your doctor if you want to remove them (a dermatologist can do it with laser treatment). But if you find a place where they are asymmetric, or if the dots are changing size, shape or color, begin to itch or bleed, or look completely different from any other place on your body, consult a dermatologist to make sure that they are not cancerous.

Trembling hands

Trembling hands (especially after 40’s) may be a hereditary thing. It can also be a sign that your blood sugar level is low and that you need a snack with proteins. But, very often, trembling hands are a symptom of stress or anxiety. Trembling hands can be more pronounced if you drink or eat something that contains caffeine, or if you are taking medicines that contain stimulants or certain types of medications for attention disorder or thyroid disease. Trembling usually stops as soon as you eat, or reduces or completely stops after stopping using stimulants.

Consult your doctor if trembling isn’t stopping. He can prescribe you beta blockers, type of medication for blood pressure that can calm your hands by blocking the stress response. Trembling hands may mean that you have Parkinson's disease. Weight loss, increased heart rate and changes in bowel habits are often a signal of an overactive thyroid gland.

“Midges” in the eyes

Within the eyeball is a gel, a substance composed of water, collagen and hyaluronic acid. Occasionally, especially as we age, collagen clumps coagulate and create shadows on the retina, which manifest as dots, distorted lines, or other strange shapes. This can be very irritating, but it is harmless.

Consult your doctor if a light that flashes, blurs or distort your vision, appears in front of your eyes. This could mean that eyeball gel is pressuring the retina.

Eyelid twitching

The cause is stress, fatigue, a lot of time spent in front of computer, excess of caffeine and alcohol. Separately or in combination, these things cause muscle twitches in the upper or lower eyelid. These twitches usually stop soon, but if they don’t, try to relax with warm pressings on the lids muscles or with artificial tears (twitches can appear because of the dryness of the eye).

Consult your doctor if you have twitches for several weeks. That may be a sign that your eye area or membrane is irritated. In rare cases, twitches may completely close your eyes or even appear together with twitches in your mouth.

Easy bruising

Some of us are naturally inclined to easily get black and blue marks on our skin, especially if we take aspirin, ibuprofen, or any other medicine. They prevent blood coagulation, which can easily cause bruising. Collagen protects our blood vessels from deterioration and bleeding in the skin, which is resulting with a bruise.

Consult your doctor if unexplained bruises are appearing all at once. This may be an early sign of blood disorders such as leukemia.

Joint crunching

That itself should not be a problem. If you are in the 30's or 40's, the snapping sound is most likely the sound of ligaments and tendons gliding over the joints. Even the "noisy" knees and ankles are commonly the result of cartilage abrasion and soft tissue. If these sounds are boring to you, then stretch regularly.

Consult your doctor if you have redness, swelling, pain and reduced mobility, along with the joints crunch, because it may be a sign of an injury of ligaments or tendons. Osteoarthritis may also be the cause, especially if you have it in a family history, or if you are running often (according to one research, you belong to a group of high risk). If you are over 50, crunch is most likely a sign of osteoarthritis.

Heart palpitations

In most cases, occasional, transient palpitations are just a side effect of medicines: antihistamines, decongestants, antidepressants and medicines for thyroid gland. Heart palpitations can be caused by stress and anxiety, especially if you consume alcohol, cigarettes, or caffeine. Often, it is not so much because of stress, but because of refusing to deal with your stress.

Consult your doctor if you have any unusual cardiac symptoms, including palpitations in an unusual way which you have not previously experienced, especially if it is accompanied by other symptoms such as shortness of breath with exertion.  This may be a sign of heart disease.
read more...
Related Posts with Thumbnails